MAUDE Adverse Event Report: ARROW CVC SET: 16 GA X 8" (20 CM); CATHETER,INTRAVASCULAR,THERAP

ARROW CVC SET: 16 GA X 8" (20 CM); CATHETER,INTRAVASCULAR,THERAP
Model Number IPN038318
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported the ars syringe was found leaking during puncture to the patient.It happened on one patient two times.No patient harm reported.The patient's condition is reported as fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned one ars and introducer needle for investigation.After the ars failed functional testing, the valves were removed from the ars and microscopically examined.One of the valves was observed to have a hole in the center of the valve.The returned sample was functionally tested in accordance with the instructions-for-use (ifu) provided with this kit.The ifu instructs the user, "insert introducer needle or catheter/needle with attached syringe or arrow raulerson syringe (where provided) into vein and aspirate." the syringe was not able to draw and aspirate water with a lab inventory introducer needle attached.Mainly air was drawn into the syringe body as the plunger was pulled back.The module requirement document for raulerson syringes (amrq-000113 rev.04) was reviewed to determine requirements for air/water leakage.The document notes a deviation from iso 7886-1: "the freedom of air and liquid leakage past the piston requirement is design restrictive and is intended for an injection-intended syringe, not the ars.The opening in the center of the piston that allows passage of the inner cannula prohibits the ars from meeting the pressure and vacuum requirements as dictated by the standard.However, because the intended use of the ars is to allow aspiration of blood to ensure venous placement of the introducer needle and to aid in the insertion of the spring wire guide, the leakage requirements of a standard syringe are not applicable to the ars." a vacuum test was performed on the ars syringe in order to verify that the internal valves within the plunger body was intact.With the plunger body at the bottom of the syringe, the tip of the ars was occluded, and the plunger was pulled back until it stopped.With the tip of the ars still occluded, the plunger was released but did not snap back into the starting position.Therefore, the internal valves of the ars are not functioning as intended.A device history record review was performed and no relevant findings were identified.The ifu provided with this kit instructs the user, "insert introducer needle or catheter/needle with attached syringe or arrow raulerson syringe (where provided) into vein and aspirate." the issue of the ars leaking was confirmed during functional testing of the returned sample.The returned syringe failed the vacuum test.Further examination of the valves revealed small puncture holes in both of the valves.A device history record review was performed and did not reveal any relevant findings.A capa has been initiated to further investigate this complaint issue; corrective actions have not yet been implemented.Teleflex will continue to monitor and trend reports of this nature.

Brand Name
ARROW CVC SET: 16 GA X 8" (20 CM)
Common Device Name
CATHETER,INTRAVASCULAR,THERAP
MDR Report Key12284491
Report Number3006425876-2021-00722
Device Sequence Number5403223
Product Code FOZ
UDI-Device Identifier10801902139181
UDI-Public10801902139181
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K900263
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date12/22/2022
Device Model NumberIPN038318
Device Catalogue NumberCS-24301-E
Device Lot Number71F21B0675
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2021
Initial Date Received by Manufacturer 07/23/2021
Supplement Date Received by Manufacturer09/10/2021
Initial Report FDA Received Date08/05/2021
Supplement Report FDA Received Date09/13/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.